MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd 309695 - syringe control 10ml ll barrel cracked.Verbatim: rcc received a complaint via email.Incident or problem information: mdip reference number (id): (b)(4).Date of incident (yyyy-mm-dd): (b)(6) 2026.Type of incident/problem: a2.Failure (i.E.While preparing for, in use, after use).Level of harm: no apparent harm - reached the patient/person -- inconvenient.(b)(6) optional report to cmdsnet (health canada): incident details: surgeon was injecting local anesthetic using the 10cc control top syringe.The syringe cracked while she was injecting and local sprayed out.Who was affected? no person affected.Frequency of problem: first time.Invasive procedure? yes.Procedure: dilation and curettage.Device information: device name/description: syringe luer lock tip finger control 10ml.Manufacturer: becton dickinson canada inc.Manufacturer code/model: 309695.Serial or lot number: (b)(4).Expiry date: 2030-08-31.Supplier: medline canada corporation: supplier/catalogue number: 308-309695.Is the device retained? yes.Investigation request: expected type of investigation: actual device tested; lot review.(b)(6).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation it was reported that the syringe cracked during injection and that local anesthetic sprayed from the device.To support the investigation, one 10 ml luer lok syringe from lot 5255212 was returned and evaluated by the quality team.The sample was received fully assembled and loose.Upon inspection, a significant crack was observed on the barrel, extending from near the top of the barrel to approximately the 10ml mark, located in the non scale marking area.This condition is nonconforming to the product specification and is considered to be associated with the assembly process.A device history record review was completed for material number 309695, lot 5255212.The review confirmed that all required visual inspections were performed in accordance with established requirements, and no quality notifications were identified related to the reported condition.The lot was inspected and accepted per the approved inspection control plan, released for shipment, and is considered compliant with applicable product specification requirements.To date, no additional similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer reported symptom is confirmed.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24619134
Report Number1213809-2026-00127
Device Sequence Number9575901
Product Code FMF
UDI-Device Identifier00382903096954
UDI-Public(01)00382903096954
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309695
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown